Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Variational problems within the class of solutions of a partial differential equation


Author: Robert Delver
Journal: Trans. Amer. Math. Soc. 180 (1973), 265-289
MSC: Primary 49B15
DOI: https://doi.org/10.1090/S0002-9947-1973-0320856-9
MathSciNet review: 0320856
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The subject of this paper is the optimization of a multiple integral over a domain $ G$ of a function, containing as arguments the independent variables, the unknown function and its partial derivatives up to order $ l$, within the class of all sufficiently smooth solutions in $ G$ of a given partial differential equation of order greater than or equal to $ 2l$. Necessary conditions in the form of a boundary value problem are derived. A physical application occurs in the control with boundary and initial conditions of a process in $ G$ that is described by a specific partial differential equation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49B15

Retrieve articles in all journals with MSC: 49B15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0320856-9
Keywords: Calculus of variations, optimization problems, boundary control of partial differential equations, variational adjoint, associated boundary value problem, necessary conditions
Article copyright: © Copyright 1973 American Mathematical Society